MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-60/I16-40
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Ruptured Aneurysm (4436); Clinical Endoleak (4843)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3a endoleak and aneurysm rupture are unconfirmed.This is not consistent with the reported adverse event/incident.A clinical evaluation of the adverse event/incident was completed.Endologix was unable to identify the contributing factor due to a lack of the images/ medical information surrounding the reported event.Device, user, procedure or anatomy relatedness of this complaint could not be determined.No procedure related harms for this complaint were identified.The final patient status was reported as had hypotension post intervention and under surveillance.No additional information was reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 h3 other text : device remains implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Approximately three (3) years post initial procedure the patient was emergently taken to the hospital due to aneurysm rupture and a type iiia endoleak with junction separation was identified.The physician elected to implant two (2) vela infrarenal aortic extension stent grafts.The endoleak was still observed but after balloon touch up the endoleak was resolved.The patient is reported to have low blood pressure after intervention and is currently being monitored.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19812710
Report Number3011063223-2024-00112
Device Sequence Number8670976
Product Code MIH
UDI-Device Identifier00818009015013
UDI-Public(01)00818009015013(17)200807
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/07/2022
Device Model NumberBEA22-60/I16-40
Device Lot Number2277475006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, LOT # 2350488003
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale